Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

The trapping property of totally gedodesic hyperplanes in hadamard spaces

  • 49 Accesses

  • 1 Citations

This is a preview of subscription content, log in to check access.


  1. [B]

    V. Bangert, Laminations of 3-tori by least area surfaces, in “Analysis et cetera” (P.H. Rabinowitz, E. Zehnder, eds.), Academic Press, Boston, 1990, 85–114.

  2. [BL]

    V. Bangert, U. Lang, Trapping quasiminimizing submanifolds in spaces of negative curvature, Comment. Math. Helv. 71 (1996), 122–143.

  3. [F1]

    H. Federer, Geometric Measure Theory, Springer Verlag, Berlin, 1969.

  4. [F2]

    H. Federer, The singular sets of area minimizing rectifiable currents with codimension one and of area minimizing flat chains modulo two with arbitrary codimension, Bull. Amer. Math. Soc. 76 (1970), 767–771.

  5. [G1]

    M. Gromov, Hyperbolic groups, in “Essays in Group Theory” (S.M. Gersten, ed.), MSRI Publ. 8, Springer (1987), 75–263.

  6. [G2]

    M. Gromov, Foliated plateau problem, Part 1: Minimal varieties, GAFA 1 (1991), 14–79.

  7. [H]

    G.A. Hedlund, Geodesics on a two-dimensional Riemannian manifold with periodic coefficients, Ann. Math. 33 (1932), 719–739.

  8. [K]

    W. Klingenberg, Geodätischer Fluss auf Mannigfaltigkeiten vom hyperbolischen Typ, Invent. Math. 14 (1971), 63–82.

  9. [L1]

    U. Lang, Quasi-minimizing surfaces in hyperbolic space, Math. Z. 210 (1992), 581–592.

  10. [L2]

    U. Lang, The existence of complete minimizing hypersurfaces in hyperbolic manifolds, Int. J. Math. 6 (1995), 45–58.

  11. [M]

    F. Morgan, Geometric Measure Theory. A Beginner's Guide, Academic Press, Boston, 1988.

  12. [Mo]

    M. Morse, A fundamental class of geodesics on any surface of genus greater than one, Trans. Amer. Math. Soc. 26 (1924), 25–60.

  13. [Mos1]

    J. Moser, Minimal solutions of variational problems on a torus, Ann. Inst. Henri Poincaré, Analyse non linéaire 3 (1986), 229–272.

  14. [Mos2]

    J. Moser, A stability theorem for minimal foliations on a torus, Ergod. Th. & Dynam. Sys. 8 (1988), 251–281.

  15. [S1]

    L. Simon, Lectures on Geometric Measure Theory, Proc. Cent. Math. Anal. 3, Austr. Nat. U. Canberra, 1983.

  16. [S2]

    L. Simon, A strict maximum principle for area minimizing hypersurfaces, J. Diff. Geom. 26 (1987), 327–335.

Download references

Author information

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Lang, U. The trapping property of totally gedodesic hyperplanes in hadamard spaces. Geometric and Functional Analysis 6, 689–702 (1996). https://doi.org/10.1007/BF02247117

Download citation


  • Trapping Property
  • Hadamard Space